Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 126, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 2, 2022, 3:03 PM CDT for Osage County, Missouri. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2022, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 2, 2022, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:20 PM CDT | TSTM WND DMG | 2 Se Loose Creek, MO | SEVERAL LARGE TREE LIMBS DOWN, WITH THE LARGEST BEING 10-12 INCHES IN DIAMETER. HAIL WAS INCREASING IN SIZE, WITH THE LARGEST BEING JUST UNDER AN INCH IN DIAMETER. |
| Aug 2, 3:20 PM CDT | TSTM WND DMG | 3 Se Loose Creek, MO | IMAGES FROM A TRAINED SPOTTER SHOW SEVERAL TREES AND LARGE BRANCHES SNAPPED AND ONE TREE UPROOTED ALONG COUNTY ROAD 602 SOUTH OF HIGHWAY 50. ALSO, THE ROOF OF A PARTIALLY OPEN SIDED MACHINE SHED WAS HEAVILY DAMAGED. TIME ESTIMATED FROM RADAR. |
| Aug 2, 3:27 PM CDT | HAIL 1.25 | 1 Se Loose Creek, MO | REPORT FROM MPING: HALF DOLLAR SIZE HAIL NEAR LOOSE CREEK. |
| Aug 2, 3:30 PM CDT | HAIL 1 | 1 Wnw Linn, MO | 1 INCH DIAMETER HAIL NEAR LINN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
550 WUUS53 KLSX 022003 SVRLSX MOC151-022030- /O.NEW.KLSX.SV.W.0126.220802T2003Z-220802T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 303 PM CDT Tue Aug 2 2022 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Central Osage County in central Missouri... * Until 330 PM CDT. * At 303 PM CDT, a severe thunderstorm was located over Linn, moving northeast at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Linn and Rich Fountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3836 9186 3846 9199 3857 9190 3852 9172 TIME...MOT...LOC 2003Z 212DEG 6KT 3847 9188 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Byrd
1 follow-up statement
722
WWUS53 KLSX 022021
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
321 PM CDT Tue Aug 2 2022
MOC151-022030-
/O.CON.KLSX.SV.W.0126.000000T0000Z-220802T2030Z/
Osage MO-
321 PM CDT Tue Aug 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL OSAGE COUNTY...
At 319 PM CDT, a severe thunderstorm was located near Linn, moving
west at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated. At 318 PM, dime sized hail as well as tree
limbs around 6 inches in diameter were blown down about 3
miles southeast of Loose Creek.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Linn and Rich Fountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 9186 3846 9199 3857 9190 3852 9172
TIME...MOT...LOC 2019Z 086DEG 5KT 3848 9191
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:04 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 2, 1:04 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Saint Louis MO
104 PM CDT Tue Aug 2 2022
.SHORT TERM... (Through Wednesday Night)
Issued at 438 AM CDT Tue Aug 2 2022
A warm and humid airmass remains over the Mid Mississippi Valley
this morning. The weak front which moved into northern Missouri and
central Illinois yesterday stalled last night and is beginning to
drift back to the north as a warm front this morning. The southeast
end of the front has been the slowest to move as it's being
continually reinforced by ongoing convection, but I expect it will
begin moving later this morning as the convection finally
dissipates. This will put the entire area into warm south-southwest
flow today. There is some convection over southern Iowa this
morning which will likely spread some mid/high level clouds
southeast across our forecast area, but I expect these clouds will
thin and dissipate this morning, leaving us with a partly to mostly
sunny sky. Between the warm airmass already in place, and strong
insolation and southerly flow, I expect temperatures will be at
least as warm today as they were on Monday, if not a degree or two
warmer in spots. Heat index values across the majority of the area
were 105+ on Monday (with the exception of some of northeast
Missouri and west central Illinois). Dew point temperatures may be
a bit lower in spots today, particularly over the eastern Ozarks
where drought conditions linger, and downstream into east central
Missouri, but the slightly warmer temperatures will likely balance
the less humid air to produce heat index values in excess of 105
degrees again today. Additionally, with the warm southwest flow
over the entire area, temperatures should be warm enough in
northeast Missouri and west central Illinois to push the the heat
index to around 105 today, so we've extended the heat advisory to
include these areas today.
Most deterministic guidance is showing some isolated QPF this
afternoon across parts of the area, mainly along and south of I-44.
Interestingly, only a couple of the CAMs develop convection in this
area today, and they're usually the most bullish with respect to
developing storms. Forecast soundings show little if any cap over
central/south central Missouri this afternoon...though I'm uncertain
what the trigger will be. That said, differential heating due to
orography across the Ozarks has often been a trigger for isolated
storms when there was nothing else, so slight chance PoPs down there
look appropriate. Any convection that forms over the Ozarks late this
afternoon should dissipate by early evening.
The next upstream short wave will dip into the Mississippi Valley on
Wednesday. Deterministic guidance continues to hint that this wave
will be somewhat sharper than the last one, and it should push a
stronger cold front further south into Missouri and Illinois.
Guidance is in pretty good agreement that the front will not make it
into northern Missouri and west central Illinois until after 00Z
Thursday, therefore Wednesday should be another hot and humid day
ahead of it. Dew points will pool ahead of the front Wednesday
afternoon, which could push heat index values higher than either
today's or Monday's. There is some uncertainty with respect to the
heat though: several models develop convection well out ahead of the
front on Wednesday afternoon. The triggering mechanism may be the
short wave, which starts outrunning the surface boundary Wednesday
afternoon. However, forecast soundings show a fairly stout capping
inversion ahead of the front during the afternoon. The potential
public health impacts of 105+ heat index values outweigh the
uncertainty that it won't get that hot due to afternoon storms in my
opinion, so the Heat Advisory will continue for all areas through
Wednesday afternoon.
Strong instability ahead of the front during the afternoon and
evening should weaken by 03-06Z Thursday. Until then, 3000+ J/Kg
MLCAPE is being forecast by the GFS, and forecast soundings show a
good inverted V signature. Therefore strong downdraft winds could
produce wind gusts of 50-60 mph for a few hours once storms develop.
The synoptic front will slow Wednesday night into early Thursday
morning. GEFS/NAEFS and ECENS continue to show 95th+ percentile p-
wats and elevated moisture transport ahead of front. Deterministic
guidance is printing out 1-2 inches of total QPF for parts of the
area as well between 00-12Z Thursday, so there is some potential for
locally heavy rain as well.
Carney
.LONG TERM... (Thursday through Monday)
Issued at 458 AM CDT Tue Aug 2 2022
Briefly in the long term...the short wave will outrun the surface
cold front overnight Wednesday into Thursday morning, causing the
front to stall over Missouri and Illinois. Latest guidance shows the
front stalling farther north than previously forecast...generally
along or just south of I-70. The stalled front will provide a
continued focus for convective development across much of the area
on Thursday, though with little upper level support, organized
storms don't look very likely. The clouds and scattered convection
should keep cooler temperatures mainly in the 80s over the area for
Thursday, but guidance suggests that the front will wash out and/or
lift back to the north Friday. This will begin a warm up back into
the 90s for central Missouri, and the 90s will spread eastward
through the weekend. Another short wave is forecast to dip into the
northern Plains and Upper Midwest Saturday or Sunday, and this could
push another cold front into Iowa or northern Missouri. However,
the deterministic GFS and ECMWF do not agree on the amplitude of
this wave, and both models have a relatively strong closed upper
level high pressure system centered over the east central Plains to
block the wave from digging too far south. Therefore have only
slight chance PoPs with this potential front in the forecast for
now, and will keep the 90+ temps going through Sunday into early
next week.
Carney
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1258 PM CDT Tue Aug 2 2022
VFR conditions are expected to prevail for the majority of the
forecast period outside of any isolated showers. Showers over
Central Illinois will gradually weaken over the next few hours and
eventually fall apart. Brief periods of MVFR ceilings are
possible this afternoon for the St. Louis metro area terminals,
but they aren't expected to last into the evening. Isolated
showers are possible over Eastern Missouri, mainly south of I-70.
Some fog may affect conditions near rivers in the area Wednesday
morning.
REM/BRC
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 95 78 96 74 / 20 10 20 80
Quincy 92 76 90 71 / 20 5 40 70
Columbia 97 77 96 72 / 10 5 30 80
Jefferson City 98 77 97 73 / 10 5 20 80
Salem 86 74 92 73 / 80 10 10 70
Farmington 94 74 94 71 / 20 20 10 60
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT Wednesday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
Heat Advisory until 8 PM CDT Wednesday for Knox MO-Lewis MO-
Marion MO-Monroe MO-Ralls MO-Shelby MO.
IL...Heat Advisory until 8 PM CDT Wednesday for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
Saint Clair-Washington IL.
Heat Advisory until 8 PM CDT Wednesday for Adams IL-Brown IL-
Pike IL.
&&
WFO LSXHazardous weather outlook, Aug 2, 4:17 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 417 AM CDT Tue Aug 2 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 417 AM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms across parts of northeast Missouri as well as west central and south central Illinois this morning. There is another chance for thunderstorms across parts of southeast Missouri this afternoon and this evening...mainly along and south of Interstate 44. Hot and humid conditions will continue to produce heat index values around 105 degrees this afternoon. A Heat Advisory is now in effect for the entire area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will continue to produce heat index values around 105 degrees on Wednesday afternoon. A heat advisory continues for the entire area Wednesday afternoon. Thunderstorms continue to be possible Wednesday afternoon through Friday. A storm or two may be strong to severe late Wednesday afternoon into Wednesday evening. The storms Wednesday night may produce locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:00 PM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 28 hr |
| Aug 2, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 32 min |
| Aug 2, 3:45 PM CDT | Flash Flood Warning | LSX | Osage | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.